Alert archive / New York / Coastal Flood Statements in 2013

Coastal Flood Statement 13, NWS New York, NY

April 11, 20137 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Apr 11, 2013, 4:00 PM EDT for 7 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Apr 11, 2013, 8:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 4:00 PM EDT (20:00 UTC)
In effect from
Apr 11, 2013, 8:00 PM EDT
Expired
Apr 12, 2013, 4:00 PM EDT
In force
20 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WHUS41 KOKX 112000
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE FOR HIGH TIDE CYCLES
TONIGHT AND FRIDAY...

NYZ074-075-080-081-178-179-120400-
/O.NEW.KOKX.CF.S.0013.130412T0000Z-130412T1800Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...SOUTH SHORE BAYS OF LONG ISLAND AND OCEAN FACING
  SHORELINES.

* TIDAL DEPARTURES...BETWEEN 1/2 AND 1 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE TONIGHT...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE EARLY FRIDAY.

* TIMING...DURING TIMES OF HIGH TIDE TONIGHT AND FRIDAY MORNING
  INTO EARLY AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL. MINOR BEACH EROSION IS POSSIBLE WITH 5 TO 7 FT BREAKING
  WAVES ON THE OCEAN ON FRIDAY.

$$

CTZ009-010-NYZ071-073-078-079-176-177-120400-
/O.NEW.KOKX.CF.S.0013.130412T0300Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
400 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND AND THE
  EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...BETWEEN 1/2 TO 1 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE TONIGHT...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE EARLY FRIDAY AFTERNOON.

* TIMING...DURING TIMES OF HIGH TIDE TONIGHT AND EARLY FRIDAY
  AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$
5 follow-up statements
138 
WHUS41 KOKX 120316
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1116 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE FOR HIGH TIDE CYCLES
TONIGHT AND FRIDAY...

NYZ074-075-080-081-178-179-121100-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T1800Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
1116 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...SOUTH SHORE BAYS OF LONG ISLAND AND OCEAN FACING 
  SHORELINES.

* TIDAL DEPARTURES...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE FRIDAY MORNING.

* TIMING...AROUND THE TIME OF HIGH TIDE FRIDAY MORNING.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL. MINOR BEACH EROSION IS POSSIBLE WITH 5 TO 7 FT BREAKING
  WAVES ON THE OCEAN FRIDAY.

$$

CTZ009-010-NYZ071-073-078-079-176-177-121100-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
1116 PM EDT THU APR 11 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND AND THE 
  EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...BETWEEN 1/2 TO 1 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE OVERNIGHT...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE EARLY FRIDAY AFTERNOON.

* TIMING...AROUND THE TIME OF HIGH TIDE OVERNIGHT AND EARLY FRIDAY
  AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.


$$
156 
WHUS41 KOKX 120830
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EDT FRI APR 12 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE FOR HIGH TIDE CYCLES
THIS MORNING AND EARLY AFTERNOON...

NYZ074-075-080-081-178-179-121630-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T1800Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
430 AM EDT FRI APR 12 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...SOUTH SHORE BAYS OF LONG ISLAND AND OCEAN FACING 
  SHORELINES.

* TIDAL DEPARTURES...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR
  HIGH TIDE THIS MORNING.

* TIMING...AROUND THE TIME OF HIGH TIDE THIS MORNING.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL. MINOR BEACH EROSION IS POSSIBLE WITH 5 TO 7 FT BREAKING
  WAVES ON THE OCEAN TODAY.


$$

CTZ009-010-NYZ071-073-078-079-176-177-121630-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
430 AM EDT FRI APR 12 2013

...ISOLATED MINOR COASTAL FLOODING POSSIBLE...

* LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND AND THE 
  EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...BETWEEN 1 AND 2 FT ABOVE ASTRONOMICAL FOR HIGH
  TIDE EARLY THIS AFTERNOON.

* TIMING...AROUND THE TIME OF HIGH TIDE EARLY THIS AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.

$$
588 
WHUS41 KOKX 121633
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1233 PM EDT FRI APR 12 2013

...ISOLATED MINOR COASTAL FLOODING EXPECTED FOR HIGH TIDE CYCLES
THROUGH THIS EARLY AFTERNOON...

NYZ074-075-178-179-121745-
/O.CAN.KOKX.CF.S.0013.000000T0000Z-130412T1800Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1233 PM EDT FRI APR 12 2013

WATERS LEVELS HAVE PEAKED AND ARE RECEDING...SO THE THREAT FOR
MINOR COASTAL FLOODING IS OVER.

$$

NYZ080-081-121800-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T1800Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1233 PM EDT FRI APR 12 2013

* LOCATIONS...SOUTH SHORE BAYS OF LONG ISLAND AND OCEAN FACING 
  SHORELINES.

* TIDAL DEPARTURES...BETWEEN 1 1/2 AND 2 FT ABOVE ASTRONOMICAL.

* TIMING...LOCALIZED MINOR COASTAL FLOODING AROUND THE TIME OF
  HIGH TIDE THROUGH EARLY THIS AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL. MINOR BEACH EROSION IS POSSIBLE WITH 5 TO 7 FT BREAKING
  WAVES AT THE BEACHES TODAY.

$$

CTZ009-010-NYZ071-073-078-079-176-177-122000-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
1233 PM EDT FRI APR 12 2013

* LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND AND THE 
  EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...BETWEEN 1 1/2 AND 2 FT ABOVE ASTRONOMICAL.

* TIMING...AROUND THE TIME OF HIGH TIDE EARLY THIS AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE. THERE IS NO
  SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS
  MINIMAL.


$$
183 
WHUS41 KOKX 121746
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT FRI APR 12 2013

...ISOLATED MINOR COASTAL FLOODING DURING HIGH TIDE THIS
AFTERNOON...

NYZ080-081-121900-
/O.CAN.KOKX.CF.S.0013.000000T0000Z-130412T1800Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
146 PM EDT FRI APR 12 2013

WATER LEVELS HAVE PEAKED AND ARE BEGINNING TO RECEDE. THE THREAT
OF MINOR COASTAL FLOODING IS OVER.

$$

CTZ009-010-NYZ071-073-078-079-176-177-122000-
/O.CON.KOKX.CF.S.0013.000000T0000Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
146 PM EDT FRI APR 12 2013


* LOCATIONS...COASTLINES OF WESTERN LONG ISLAND SOUND AND THE 
  EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...BETWEEN 1 1/2 AND 2 FT ABOVE ASTRONOMICAL.

* TIMING...AROUND THE TIMES OF HIGH TIDE THROUGH THIS AFTERNOON.

* IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS
  AND PROPERTIES AND/OR BASEMENTS DUE TO HEIGHT OF STORM TIDE.
  THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON
  PROPERTY IS MINIMAL.


$$
037 
WHUS41 KOKX 122005
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI APR 12 2013

CTZ009-010-NYZ071-073-078-079-176-177-122115-
/O.EXP.KOKX.CF.S.0013.000000T0000Z-130412T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
405 PM EDT FRI APR 12 2013

WATER LEVELS HAVE PEAKED AND ARE BEGINNING TO RECEDE. THE THREAT
OF MINOR COASTAL FLOODING IS OVER.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 11, 4:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 11, 4:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU APR 11 2013

.SYNOPSIS...
A COLD FRONT WILL SIT SOUTH OF THE REGION THIS EVENING...BEFORE
SLOWLY RETURNING NORTH AS A WARM FRONT TONIGHT. LOW PRESSURE WILL
FORM ALONG THE FRONT FRIDAY AND TRACK TO THE NORTHEAST THROUGH
FRIDAY NIGHT. A TROUGH OF LOW PRESSURE CROSSES THE AREA SATURDAY
NIGHT...FOLLOWED  BY HIGH PRESSURE BUILDING IN SUNDAY AND SUNDAY
NIGHT...THEN SLIDING OFFSHORE MONDAY. A WARM FRONT LIFTS THROUGH
THE AREA LATE MONDAY...WITH HIGH PRESSURE OFFSHORE DOMINATING OUR
WEATHER TUESDAY. A COLD FRONT APPROACHES FROM THE NORTH TUESDAY
NIGHT...THEN STALLS OUT NEAR THE AREA INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS A SHORTWAVE LIFTS NORTHEAST AROUND A TROUGH CURRENTLY ACROSS THE
CENTRAL US...THE PRIMARY LOW PRESSURE ACROSS THE OHIO VALLEY WILL
STEADILY STRENGTHEN. IN RESPONSE...THE BACKDOOR COLD FRONT SITTING
TO THE SOUTH OF OUR REGION WILL SLOWLY BEGIN TO LIFT NORTH. AS THE
PRESSURE GRADIENT TIGHTENS...EASTERLY FLOW ON TOP OF THE FRONTAL
BOUNDARY WILL BEGIN TO STRENGTHEN AND GAIN MORE OF A SOUTHERLY
COMPONENT.

THE RESULT WILL BE AN INCREASE IN MOISTURE AND LOWERING CEILINGS.
DRIZZLE AND LIGHT RAIN WILL DEVELOP FROM WEST TO EAST. HOWEVER...THE
RAIN IS EXPECTED TO REMAIN ON THE LIGHTER SIDE OVERNIGHT.
ADDITIONALLY...WITH THE INCREASE IN LOW-LEVEL MOISTURE...AREAS OF
FOG WILL BE POSSIBLE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS A SECONDARY LOW PRESSURE ORGANIZES TO THE SOUTHWEST AND A
LOW-LEVEL JET AROUND 950-925MB STRENGTHENS...HEAVIER RAIN WILL
DEVELOP AROUND THE AREA DURING THE DAYTIME HOURS. MOST LOCATIONS CAN
EXPECT TO SEE AROUND AN INCH OF RAIN...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. AN ISOLATED RUMBLE OF THUNDER ACROSS SOUTHERN AREAS CANNOT
BE RULED OUT...BUT CONSIDERING MUCAPE VALUES WILL BE QUITE LOW...DID
NOT INCLUDE MENTION OF THUNDER IN THE FORECAST.

IN ADDITION TO THE RAIN...GUSTY EASTERLY WINDS WILL DEVELOP...LIKELY
PEAKING DURING THE MORNING HOURS. THERE COULD BE A LOCALIZED GUST OR
TWO TO 40 KTS...ESPECIALLY WITH ANY HEAVIER RAIN THAT MIXES DOWN
HIGHER WINDS ALOFT. HOWEVER...THE PEAK IN WINDS SHOULD BE BRIEF AND
PRECLUDES A WIND ADVISORY AT PRESENT. WINDS WILL QUICKLY DROP OFF AS
THE LOW PASSES ACROSS THE SOUTHERN WATERS LATER FRIDAY.

FOR FRIDAY NIGHT...INCREASING JET AT 250MB PUSHES EAST ACROSS THE
REGION. THE SURFACE LOW ONLY DEEPENS A FEW MILLIBARS AS IT RAPIDLY
MOVES TO EAST OF CAPE COD AND TOWARDS NOVA SCOTIA. RAINFALL SHOULD
TAPER OFF FROM WEST TO EAST WITH THE SOUTHEAST CONNECTICUT AND
EASTERN LONG ISLAND HAVING LIGHT RAIN LINGER INTO THE EVENING A FEW
HOURS.

KEPT PATCHY FOG FOR LATE EVENING THROUGH THE OVERNIGHT AS MOISTURE
LADEN BOUNDARY LAYER AND SOME COOLING BEHIND THE LOW WITH COLD AIR
ADVECTION COMMENCING. LIGHT NORTHERLY FLOW AT THE SURFACE WILL BACK
TO A MORE WESTERLY FLOW ALOFT. THINK DEWPOINTS WILL NOT DROP THAT
QUICKLY WITH THE FLOW BEING LIGHT AND FROM THE WET GROUND SO THIS
WILL AID FOG FORMATION. FOR LOWS...USED A BLEND OF ECE...MAV...AND
MET GUIDANCE WITH GREATER WEIGHT TOWARDS THE WARMER SIDE OF GUIDANCE.

FOR SATURDAY...AN ADVANCING UPPER LEVEL TROUGH WITH INSTABILITY
ALOFT AS WELL AS A SURFACE TROUGH WILL MAKE FOR EXTRA CLOUDS AND A
SLIGHT CHANCE OF SHOWERS. THIS WILL BE MAINLY RESTRICTED TO NORTHERN
SECTIONS OF THE FORECAST REGION AND THEN GRADUALLY SLIDING FARTHER
SOUTH AS THE TROUGH MOVES CLOSER LATER IN THE DAY. WEAK PRESSURE
GRADIENT INITIALLY AND SOME PATCHY FOG TO START WILL DISSIPATE WITH
DIURNAL HEATING. FOR HIGHS...USED A BLEND OF GMOS AND NAM12 WITH A
GREATER WEIGHT TOWARDS COOLER TEMPERATURES. MORE ONSHORE FLOW AND
THE ABUNDANT CLOUDS WILL HELP KEEP TEMPERATURES COOLER.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS START OUT IN SOLID AGREEMENT SATURDAY NIGHT-TUESDAY...THEN
DIVERGE FOR THE MIDDLE OF THE WEEK. USED A BLEND OF
NAM/GFS/ECWMF/SREF SATURDAY NIGHT AND SUNDAY...THEN
ECMWF/GFS/CMC-GEM SUNDAY NIGHT-TUESDAY. GIVEN SOME SUPPORT FOR THE
ECMWF FROM THE CMC-GEM - SIDED MORE TOWARDS A BLEND OF THESE MODELS
FOR THE REMAINDER OF THE FORECAST.

A PASSING 700-500 HPA TROUGH WARRANTS SLIGHT CHANCE POPS SATURDAY
NIGHT ACROSS THE NORTHERN 1/2 OF THE AREA. A DEEP LAYERED NORTHERN
STREAM RIDGE BUILDS ACROSS THE TRI-STATE SUNDAY-MONDAY...THEN SLIDES
TO THE EAST MONDAY NIGHT. IT SHOULD BE DRY SUNDAY-MONDAY AS A RESULT
- THEN HAVE SLIGHT CHANCE POPS MONDAY NIGHT WITH A WARM FRONT
LIFTING TO THE NORTH.

WITH A FRONTAL BOUNDARY IN THE VICINITY TO THE NORTH
TUESDAY-WEDNESDAY AND SHORT WAVES PASSING BY IN SW-WSW FLOW ALOFT -
HAVE SLIGHT CHANCE POPS. INCREASE POPS TO CHANCE WEDNESDAY NIGHT AND
THURSDAY WITH THE FRONT STALLING IN THE VICINITY. GIVEN THE MODEL
SPLIT - THIS IS A LOW CONFIDENCE FORECAST IN THIS TIME FRAME.

FOR TEMPERATURES...
USED A BLEND OF MAV/MET GUIDANCE FOR LOWS SATURDAY NIGHT - WITH
VALUES NEAR TO SLIGHTLY BELOW NORMAL. FOR HIGHS SUNDAY USED A BLEND
OF MIXING DOWN FROM 775 HPA PER BUFKIT SOUNDINGS WITH A BLEND OF
MEX/MEX ENSEMBLE MEAN/ECE/WPC GUIDANCE AND NAM 2-METER TEMPERATURES.
HIGHS SHOULD BE 5-10 DEGREES BELOW NORMAL.

FROM SUNDAY NIGHT-THURSDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE/WPC GUIDANCE. TEMPERATURES START OUT NEAR NORMAL...THEN
RISE TO ABOVE NORMAL LEVELS DURING THE MIDDLE OF THE WEEK. GIVEN THE
UNCERTAINTY ABOUT WHETHER THE FRONTAL BOUNDARY WILL BE TO OUR N OR S
DURING THE MIDDLE OF THE WEEK - THE TEMPERATURE FORECAST IS A LOW
CONFIDENCE ONE.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
SIGNIFICANT WEATHER EVENT LIKELY LATE TONIGHT AND FRIDAY.

STATIONARY FRONT REMAINS IN THE VICINITY OF THE TERMINALS WITH
GENERALLY VFR THROUGH EARLY THIS EVENING. EXPECT A LOWERING OF
CEILINGS TO MVFR WITH WINDS BECOMING EASTERLY AS A WAVE OF LOW
PRESSURE APPROACHES TONIGHT.

THE LOW MOVES ACROSS THE TERMINALS DURING THE DAY FRIDAY. WINDS WILL
REMAIN EASTERLY AND GUST INTO THE 20S AND LOWER 30 KT RANGE. CIGS
WILL FALL TO IFR OR POSSIBLY LESS LATE TONIGHT AND DURING THE DAY
FRIDAY WILL LITTLE IMPROVEMENT IN RAIN. THERE MAY BE SOME POCKETS OF
HEAVY RAIN OR EVEN SOME EMBEDDED CONVECTION. TIMING AND CONFIDENCE
AT THIS TIME OF ANY CONVECTION TO LOW TO MENTION IN THE TAFS.

FOR THE 30 HOUR TAF SITES...WINDS WILL BECOME NORTHERLY LATE
FRIDAY AS THE LOW PASSES EAST OF THE AREA.

LOW TO MODERATE CONFIDENCE IN FLIGHT CATEGORIES. MODERATE
CONFIDENCE IN WIND FORECAST.

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z.

KJFK FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z.

KLGA FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z.

KTEB FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z.

KHPN FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z.

KISP FCSTER COMMENTS: WINDS WILL TURN EASTERLY THROUGH 00Z AND CIGS
SHOULD FALL TO MVFR AROUND 02Z. DEVELOPING GUSTS BY 00Z.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY AFTERNOON...IFR AND RAIN. WINDS BECOMING ENE 10-15G20-25KT IN
THE AFTERNOON.
.FRIDAY NIGHT...IFR PROBABLE MOST OF THE NIGHT.
.SATURDAY-SATURDAY NIGHT...BCMG VFR EARLY SAT AM.
.SUNDAY...VFR. W-NW WIND 10-15G20-25 KT POSSIBLE.
.SUNDAY NIGHT...VFR.
.MONDAY...VFR. S WINDS AROUND 10G15KT POSSIBLE.
.TUESDAY...A COLD FRONT APPROACHES. IFR POSSIBLE LATE IN THE DAY
WITH RAIN SHOWERS. SOUTHWEST WINDS 10-15G20KT.

&&

.MARINE...
GALES EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO FRIDAY
MORNING. IN RESPONSE...SEAS WILL INCREASE THROUGH THE
MORNING...POSSIBLY REACHING 10 FT ON THE EASTERN OCEAN WATERS BY
LATE FRIDAY MORNING.

WINDS DIMINISH QUICKLY LATE FRIDAY AS THE LOW PUSHES ACROSS THE
WATERS AND TO THE EAST. SEAS WILL STILL REMAIN ELEVATED ON THE OCEAN
WATERS HEADING INTO FRIDAY EVENING...UPWARDS OF 6-9 FT.

ON FRIDAY NIGHT...LOOKING FOR DOWNWARD TRENDS IN WINDS...GOING BELOW
SCA CRITERIA. THE WINDS STAY BELOW SCA CRITERIA ON SATURDAY AS WELL.
THE SEAS ON THE OCEAN WILL STILL BE WELL INTO SCA CRITERIA...6 TO 9
FT TO START. THE SEAS WILL GRADUALLY LOWER FRIDAY NIGHT INTO
SATURDAY BUT WILL STILL MET SCA CRITERIA.

GUSTS UP TO 25 KT ARE POSSIBLE ON THE COASTAL OCEAN WATERS SATURDAY
AND ALL WATERS SUNDAY. WINDS SHOULD THEN REMAIN BELOW SCA LEVELS
SUNDAY NIGHT-TUESDAY. HOWEVER - INCREASING S-SW FLOW ON THE COASTAL
OCEAN WATERS COULD BUILD SEAS TO SCA LEVELS LATE MONDAY AND TUESDAY.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL OF 1 TO 1 1/2 INCHES IS EXPECTED ON AVERAGE
ON FRIDAY. MINOR URBAN AND POOR DRAINAGE PONDING IS LIKELY. RIVER
FLOODING IS NOT EXPECTED.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM SATURDAY INTO EARLY
NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
ISOLATED MINOR COASTAL FLOODING IS POSSIBLE WITH THE LOW PRESSURE
SYSTEM TONIGHT INTO FRIDAY. STORM SURGE OF AROUND 2 TO 2 1/2 FT IS
NEEDED FOR MINOR COASTAL FLOODING. MODEL SURGE FORECAST VALUES RANGE
FROM 1/2 TO 1 FT FOR TONIGHT AND BETWEEN 1 AND 2 FT FOR FRIDAY. SO
SOME LOCATIONS COULD REACH THAT MINOR COASTAL FLOOD BENCHMARK.

SOME MINOR EROSION IS POSSIBLE AS WELL WITH 5 TO 7 FT WAVES ALONG
THE OCEAN FACING BEACHES ON FRIDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...MALOIT/PICCA
NEAR TERM...PICCA
SHORT TERM...JM/PICCA
LONG TERM...MALOIT
AVIATION...BC/DS
MARINE...MALOIT/JM/PICCA
HYDROLOGY...PICCA
TIDES/COASTAL FLOODING...JM
Hazardous weather outlook, Apr 11, 4:25 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
425 AM EDT THU APR 11 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-121000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
425 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
425 AM EDT THU APR 11 2013

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Apr 11, 12:35 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1235 PM EDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     LIGHTNING        VALLEY COTTAGE          41.12N  73.94W
04/10/2013                   ROCKLAND           NY   SKYWARN SPOTTER

            MAN WAS BLOWN ACROSS INTERIOR ROOM OF HIS HOME.
            LIGHTNING ALSO TORE OFF SHINGLES AND BOWED A WALL.

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:45 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond60 min
Apr 10, 10:58 PM EDTSpecial Marine WarningOKX47 min
Apr 11, 3:58 AM EDTGale WarningOKX36 hr

Nearby

Coastal Flood Statements in New York, 2013Coastal Flood Statements in Connecticut, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.